Report an error   


Submitted: 05 February 2014 Modified: 13 June 2014
HERDIN Record #: R04A-DLSHSI-14020508371920

A Case of Lithium role in Graves’ Disease Developed Methimazole Induced Agranulocytosis

Department of Internal Medicine - De La Salle Health Sciences Institute (DLSHSI)

Abstract

ABSTRACT
A case of a 36 year-old Filipino female, with Graves' disease, initially treated with Methimazole (MMI) at 40 mg total daily dose, she than developed drug-induced agranulocytosis and impending thyroid storm. She was the discharged after 9 days after clinically improved. She then prepared for radioactive iodine therapy (RAI) 131 ablation with 7-day course pre-treatment with prophylthiouracil (PTU), followed by lithium carbonate at 450 mg/day. RAI therapy was uneventful, and lithium was continued for another 2 weeks with subsequent improvement. In this case report, the role of lithium as alternative therapy prior to RAI discussed in a severely hyperthyroid patient which contraindicated to conventional anti thyroid drug (ATD).

LocationCall NumberAvailable FormatAvailability
3/F Room 6301 De La Salle Angelo King Medical Research Center Abstract Print Format